MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 27X1-1/4 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 27X1-1/4 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305136
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It is reported, hole in the needle hub.Material: 305136.Batch: 2021694.While testing a syringe for break loose glide force using a bd needle, liquid was seen extruding through a hole in the needle hub as well as the needle during testing.Additional information: the needle was used during break loose glide force testing.The result of that test is invalid due to the defect in the needle.
 
Additional Manufacturer Narrative
(b)(4).Follow up.The customer reported that liquid was observed extruding through a hole in the needle hub.Because the physical sample was not returned, a comprehensive evaluation could not be performed.To support the investigation, two photographs were provided for review by the quality team.The images show a needle assembled to a syringe.One image, taken under magnification, includes a dark arrow indicating what appears to be a hole in the needle hub.No additional information could be obtained from the photographs.A review of the device history record for material number 305136, lot 2021694, identified no quality issues during production that could have contributed to the reported condition.There were no related quality notifications, and all processes and final inspections were in compliance with specification requirements.Based on the investigation and the photographic evidence, the reported symptom is confirmed.However, in the absence of the physical sample, a probable root cause could not be determined.
 
Additional Manufacturer Narrative
(b)(6) follow up for device evaluation.The customer reported observing liquid extruding through a hole in the needle hub.To support the investigation, one unblistered sample and two photographs were provided for review by the quality team.A visual inspection of the sample identified a pinhole located approximately 7 32 inch from the bottom of the needle hub.The sample was assembled to a syringe filled with saline solution and tested, at which point fluid was observed expelling not only through the needle, but also through the pinhole.The photographs depict a needle assembled to a syringe, with one magnified image showing a dark arrow indicating what appears to be a hole in the needle hub.No additional information could be obtained from the images.Previous investigations have determined that wear of the stripping bushing within the molding tool could contribute to this condition, and corrective action was implemented through installation of a new stripping bushing.A review of the device history record for material number: 305136, lot: 2021694, identified no quality issues during manufacturing that could have contributed to the reported condition.No related quality notifications were documented, and all manufacturing processes and final inspections were completed in compliance with applicable specifications.At the time of this review, no other similar events have been reported for this lot.Based on the investigation results, including evaluation of the physical sample and photographic evidence, the reported symptom is confirmed.

Brand Name
NEEDLE 27X1-1/4 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24047866
Report Number1911916-2026-00005
Device Sequence Number18578132
Product Code FMI
UDI-Device Identifier30382903051367
UDI-Public(01)30382903051367(17)270430(10)2021694
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305136
Device Lot Number2021694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer01/27/2026
03/24/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date01/27/2026
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown